Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Matrix representations of Artin groups

Author: Craig C. Squier
Journal: Proc. Amer. Math. Soc. 103 (1988), 49-53
MSC: Primary 20C32; Secondary 20F36
MathSciNet review: 938643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define matrix representations of Artin groups over a $ 2$-variable Laurent-polynomial ring and show that in the rank 2 case, the representations are faithful. In the special case of Artin's braid group, our representation is a version of the Burau representation and our faithfulness theorem is a generalization of the well-known fact that the Burau representation of $ {B_3}$ is faithful.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C32, 20F36

Retrieve articles in all journals with MSC: 20C32, 20F36

Additional Information

PII: S 0002-9939(1988)0938643-3
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia